MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).The cp5 system was tested by the hospital biomedical engineer trained by livanova and couldn t reproduce any problem.Through follow-up communication livanova learned that the device is in use at the customer site.If any additional information pertinent to the reported event is received, it will be provided in a supplemental biomedical engineer of the hospital checked the device.
 
Event or Problem Description
Livanova received report that a cp5 centrifugal pump suddenly turned off on its own during cpb while supporting patient prior to the aortic cross clamp being applied.With the console off no forward flow was being delivered by the cpb pump to the patient.Reportedly, cpb had only been commenced for under 10 minutes and the patient still had a closed heart with a perfusable rhythm when the incident occurred.Clamping out the arterial and venous lines were performed to prevent further blood volume from the patient to be drained into the cpb reservoir.Lines were re-clamped out and pump console troubleshooted but it was not possible to identify issue as to why the drive console turned off.The centrifugal pump was hand-cranked while the drive unit and the control panel were replaced.The patient was stable and no serious injury occurred and cpb restarted with new cp5 system.
 
Additional Manufacturer Narrative
H.10: based on collected information and considering, that the unit is still in use without showing further deviations.The most likely, root cause of the reported event is traced back to a temporary missing communication between the cp5 panel and cp5 drive unit.Solved by switching, the cp5 system off and on again and / or by reseating the cp5 drive unit connector on the cp5 panel.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14853426
Report Number9611109-2022-00317
Device Sequence Number17470489
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)170627
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown